What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Sep 11, 2:38 PM EST, 3 hours 37 minutes earlier.
Area forecast discussion, Sep 11, 2:38 PM EST, 3 hours 37 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
338 PM EDT Mon Sep 11 2023
...Afternoon Area Forecast Discussion...
.SHORT TERM...
(This evening through Tuesday)
Issued at 323 PM EDT Mon Sep 11 2023
Key Messages:
- Isolated to scattered showers and storms expected mainly in
the afternoon and evening today and tomorrow (Tuesday)
- General Thunderstorm risk both days, suggesting that while a
few storms could be strong, the threat for severe storms is
relatively low
Forecast:
Upper-level troughing has relented over the Southeast with quasi-
zonal flow now in place. Effective bulk shear and mid-level lapse
rates remain minimal, although analyzed MLCAPE is marginal at
1000-2000 J/kg. As a result, isolated to scattered showers and
storms have developed and will persist through early evening.
Similar to yesterday, locally heavy rainfall, frequent lightning,
and wind gusts up to ~40 mph will be possible with any strong
storms. Convection will wind down after sunset with patchy fog
possible overnight mainly across areas that receive rainfall this
evening. Temperatures are on track to peak in the mid-80s to lower
90s this afternoon. Overnight lows are forecast to be in the
mid-60s to lower 70s.
Upper-level quasi-zonal flow will persist on Tuesday with a
similar environment in place shear-wise and instability-wise
(though the HREF suggests a slight increase in PWAT across
portions of the CWA). CAMs continue to depict scattered convection
developing in the afternoon and persisting into the evening.
Locally heavy rainfall, frequent lightning, and gusty winds will
once again be possible with any strong storms. Highs are forecast
to be in mid-80s to lower 90s.
Martin
&&
.LONG TERM...
(Wednesday morning through next Sunday)
Issued at 323 PM EDT Mon Sep 11 2023
A cold front is expected to impact the CWA on Wednesday.
Otherwise, quiet conditions and near or slightly below
temperatures expected. No major changes to the extended was
necessary.
At 500mb, a broad trough is in place across the east coast. The
trough should move offshore by Wednesday night with zonal flow
setting up through Friday. The mid level flow should go more NW by
the end of the week as Lee moves up the Western Atlantic.
At the surface, a weak front should move south across the CWA on
Wednesday. It may end up slowing down as it reaches the southern
portion of the outlook area and stalling through Thursday. The
boundary will bring chances for thunderstorms to the region.
NListemaa
&&
.AVIATION...
(18Z TAFS)
Issued at 132 PM EDT Mon Sep 11 2023
Isolated SH and TS have developed over the NE GA mtns as well as
generally south of I-20. As a result, have VCSH thru early evening
at MCN and CSG. Cannot rule out a SH or TS at the northern sites,
but the probability is too low to include in the TAFs. Winds are
forecast to shift to the west at the northern sites around 18z,
while winds should generally stay out of the east at MCN and CSG.
Wind speeds will be relatively light at less than 6 kts thru the
overnight period. SCT to BKN VFR clouds between 3.5-4.5 kft are
expected thru early evening.
//ATL Confidence...18Z Update...
High confidence on all elements.
Martin
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 67 85 66 83 / 10 30 30 20
Atlanta 69 88 68 84 / 20 30 20 20
Blairsville 62 80 61 78 / 10 40 30 20
Cartersville 67 86 65 83 / 10 30 20 20
Columbus 70 93 71 89 / 20 30 20 30
Gainesville 67 85 66 83 / 10 30 30 20
Macon 70 90 70 88 / 20 30 30 30
Rome 67 88 66 84 / 10 30 20 20
Peachtree City 66 89 66 84 / 20 30 20 20
Vidalia 70 89 71 88 / 20 30 30 50
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...Martin
LONG TERM....NListemaa
AVIATION...Martin
Hazardous weather outlook, Sep 11, 2:00 PM EST, 4 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
300 PM EDT Mon Sep 11 2023
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-121900-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
300 PM EDT Mon Sep 11 2023
This Hazardous Weather Outlook is for portions of North and Central Georgia.
.DAY ONE...This Afternoon and Tonight...
The probability of widespread hazardous weather is low.
Isolated to scattered thunderstorms are expected today. Any
storms may produce frequent lightning and heavy rainfall.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...
Isolated to scattered thunderstorms are expected Tuesday through
Thursday. Severe weather is not anticipated at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected through tonight.
In the hours before
Local storm report, Sep 11, 12:49 PM EST, 5 hours 26 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
149 PM EDT Mon Sep 11 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM Tstm Wnd Dmg 2 ESE Commerce 34.19N 83.43W
09/09/2023 Jackson GA Emergency Mngr
Tree and Powerlines Down at Hwy 98 and Hwy
441.
&&
VSSLocal storm report, Sep 11, 12:51 PM EST, 5 hours 24 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
151 PM EDT Mon Sep 11 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM Tstm Wnd Dmg 3 NNW Five Points 34.28N 83.42W
09/09/2023 Banks GA Emergency Mngr
Tree Down 2100 Block Hwy 59.
&&
VSSSpecial weather statement, Sep 11, 3:17 PM EST, 2 hours 58 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
417 PM EDT Mon Sep 11 2023
GAZ049-059-060-112045-
Morgan GA-Putnam GA-Jasper GA-
417 PM EDT Mon Sep 11 2023
...Strong thunderstorms will impact portions of southwestern Morgan,
northwestern Putnam and Jasper Counties through 445 PM EDT...
At 417 PM EDT, a line of strong thunderstorms was along a line
extending from near Rutledge to near Monticello, and moving southeast
at 10 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Madison, Monticello, Rutledge, Newborn, Shady Dale, Central Georgia
Experiment Stn, Calvin, Farrar, and Godfrey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3339 8346 3317 8359 3331 8379 3350 8370
3348 8369 3349 8367 3351 8369 3355 8368
3362 8365 3360 8339
TIME...MOT...LOC 2017Z 295DEG 9KT 3355 8361 3331 8373
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Sep 11, 4:41 PM EST, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
541 PM EDT Mon Sep 11 2023
GAZ076-086-112215-
Jefferson GA-Emanuel GA-
541 PM EDT Mon Sep 11 2023
...A strong thunderstorm will impact portions of north central
Emanuel and southeastern Jefferson Counties through 615 PM EDT...
At 541 PM EDT, a strong thunderstorm was near Blundale, or 14 miles
south of Louisville, moving east at 15 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Wadley, Summertown, Blundale, Three Points, and Colemans Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3273 8216 3266 8221 3277 8245 3290 8243
3289 8229 3284 8232 3283 8230 3283 8226
3281 8225 3281 8223 3280 8221 3281 8215
TIME...MOT...LOC 2141Z 289DEG 14KT 3279 8238
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Sep 11, 5:15 PM EST, 1 hour before
Special Weather Statement
National Weather Service Peachtree City GA
615 PM EDT Mon Sep 11 2023
GAZ086-112245-
Emanuel GA-
615 PM EDT Mon Sep 11 2023
...A strong thunderstorm will impact portions of northeastern Emanuel
County through 645 PM EDT...
At 615 PM EDT, a strong thunderstorm was near Summertown, or 12 miles
northeast of Swainsboro, moving southeast at 15 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Garfield, Summertown, Canoochee, Three Points, and Colemans Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3254 8203 3256 8208 3268 8231 3283 8229
3283 8226 3280 8221 3282 8216 3281 8214
3266 8208 3261 8201
TIME...MOT...LOC 2215Z 296DEG 14KT 3273 8222
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Sep 11, 6:01 PM EST, 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
701 PM EDT Mon Sep 11 2023
GAZ062-075-076-112330-
Jefferson GA-Glascock GA-Warren GA-
701 PM EDT Mon Sep 11 2023
...A strong thunderstorm will impact portions of southeastern Warren,
Glascock and northern Jefferson Counties through 730 PM EDT...
At 701 PM EDT, a strong thunderstorm was over Gibson, moving east at
10 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Gibson, Wrens, Stapleton, Avera, Mitchell, Matthews, Reese,
Stellaville, and Bastonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3310 8229 3317 8270 3335 8268 3336 8255
3335 8255 3336 8253 3334 8250 3334 8245
3333 8242 3331 8240 3331 8234 3330 8231
3327 8229 3327 8226 3323 8223
TIME...MOT...LOC 2301Z 276DEG 11KT 3325 8261
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH